MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-HANDLE DRIVER; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-HANDLE DRIVER; MISC ORTHO SURGICAL INSTR
Model Number SD03.120.017
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: there is no patient involvement.It is unknown when device broke.Lot number is unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter email address is unavailable.(b)(4).Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the t-handle driver was found broken after it came out of the wash.There is no patient involvement.This report is for a t-handle driver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the t-handle driver was found broken after it came out of the wash.It was further reported that the t-handle driver could have broken during handling when the device was being handled in soiled utility, and was discovered in the instrument room at the hospital.It was reportedly suspected to have weakened during past use.There is no patient involvement.There is no further information.This report is for a t-handle driver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device evaluated by mfr, device manufacture date: dhr review was completed.Part # sd03.120.017; synthes lot # 9972008; supplier lot # na; release to warehouse date: 16feb2016.Manufactured by synthes (b)(4).The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device evaluated by mfr: customer quality conducted an investigation of the returned device.Flow: broken.Visual inspection: the t-handle driver (part # sd03.120.017, lot # 9972008, mfg 16-feb-2016) was received at us cq with the distal tip of the driver completely sheared off at dimension b ¿ b per drawing.The broken piece was not returned to us cq.This agrees with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was not performed as relevant features are significantly deformed due to post-manufacturing damage.Document/specification review: the following drawing(s) was reviewed; t-handle driver: the raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Conclusion: the complaint condition is confirmed as the t-handle driver (part # sd03.120.017, lot # 9972008) was received with the distal tip of the driver broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces (such as being dropped, struck off axis or damaged during sterile processing).No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-HANDLE DRIVER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7768280
Report Number2939274-2018-53254
Device Sequence Number186420
Product Code LXH
UDI-Device Identifier10886982262172
UDI-Public(01)10886982262172
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD03.120.017
Device Catalogue NumberSD03.120.017
Device Lot Number9972008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer09/07/2018
09/17/2018
09/19/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date09/16/2018
09/19/2018
09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1